Purchase this article with an account.
S.M. Dumars, P.A. Quiram, B. Parwar, D. Sarraf; OCT Findings in Viagra–Associated Serous Macular Detachments . Invest. Ophthalmol. Vis. Sci. 2005;46(13):3285.
Download citation file:
© ARVO (1962-2015); The Authors (2016-present)
Purpose: To describe the OCT findings in two cases of idiopathic serous macular detachments associated with Sildenafil (Viagra) use. Methods: Two patients were identified with idiopathic serous macular detachments associated with Viagra use. Each patient underwent rigorous historical questioning to rule out known causes of serous macular detachments and to determine contributing factors. A comprehensive ocular examination was performed including dilated biomicroscopic examination of the macula and indirect ophthalmoscopic evaluation of the retinal periphery. Additional evaluation included color fundus photography with FA and ICG, OCT analysis of the macula and B–scan ultrasonography. Systemic workup included MRI of the brain and orbits, CT of the brain, orbits, chest and abdomen, blood chemistries and electrophoresis, lumbar puncture with CSF analysis and chest radiographs. Results: Both patients demonstrated idiopathic serous macular detachment associated with peri–macular vitelliform deposits. Although notable peripapillary atrophy and RPE mottling were present, there was no evidence of heme, exudate, or fibrosis to suggest a CNVM. FA showed no focal areas of leakage. Early and late frames of the ICG demonstrated engorged choroidal vessels without frank leakage. Extensive medical evaluation failed to reveal a systemic etiology. OCT findings demonstrated large serous macular detachments that corresponded to the use or discontinuation of Viagra. Discontinuation of Viagra coincided with complete resolution of the serous macular detachment in one patient and improvement of the serous macular detachment in the other. When one patient resumed Viagra use, he experienced a recurrent serous macular detachment. Conclusions: We report the OCT findings of two cases of idiopathic serous macular detachment associated with use of the potent vasodilator Sildenafil (Viagra).
This PDF is available to Subscribers Only